MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45020
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Headache (1880); Thrombosis/Thrombus (4440)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during a clinical trial procedure, the subject flow diverter had thrombosis at the distal end that required additional heparin drip, integrillin bolus, drip administered, and prolongation (>24 hours) of an existing hospitalization.Additional information indicated that follow-up angiography through the guide catheter revealed small malposition of the distal and the proximal end of the stent.Based on these findings, the decision was made to balloon angioplasty the distal end of the subject stent.Follow-up angiography demonstrated improved apposition of the stent to the vessel wall and a dyna ct was then performed which showed improved apposition.While there are a number of potential causes for the reported 'patient vessel thrombosis' and 'stent failed/unable to open', because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to this complaint.The device is not available to the manufacturer as the subject device was implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter stent was implanted in the right internal carotid artery in a patient on (b)(6) 2021.During the procedure a microcatheter was used to deploy the subject flow diverter.After deployment follow-up angiography through the guide catheter, revealed small malposition of the distal and the proximal end of the subject flow diverter stent.Based on these findings, a balloon was guided to the target lesion using a guidewire.The balloon was inflated and angioplasty was performed at the distal end of the subject flow diverter stent.A dyna ct was then performed which showed improve apposition of the subject flow diverter stent to the vessel wall.However, there was concern for a filling defect at the distal end of the subject flow diverter stent.Follow-up angiography performed revealed platelet aggregation at the distal end of the subject flow diverter stent.The decision was made to administer further heparin boluses, intra-arterial integrilin bolus, and the patient was started on integrilin drip.Repeated injections revealed gradual resolution of platelet aggregation with no clinical sequalae.There was minimal malposition of the distal end of the subject flow diverter stent that was not clinically significant.A final follow-up angiogram demonstrated no sign of distal thromboembolism.The ae was noted to be resolved on (b)(6) 2021.According to the site the ae 'thrombosis' had a causal relationship with the subject flow diverter, the procedure and was possibly related to the dual antiplatelet therapy.No additional information is available.
 
Additional Manufacturer Narrative
B5 executive summary - updated.D4 gtin - updated.H6 health effect - clinical code - updated.Due to the automated mes system, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during a clinical trial procedure, the subject flow diverter had thrombosis at the distal end that required additional heparin drip, integrillin bolus, drip administered, and prolongation (>24 hours) of an existing hospitalization.Additional information received on 13-may-2022 indicated that follow-up angiography through the guide catheter revealed small malposition of the distal and the proximal end of the stent.Based on these findings, the decision was made to balloon angioplasty the distal end of the subject stent.Follow-up angiography demonstrated improved apposition of the stent to the vessel wall and a dyna ct computed tomography was then performed which showed improved apposition.Additional information states possible "intermittent right-sided headache".While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter stent was implanted in the right internal carotid artery in a patient on (b)(6) 2021.During the procedure a microcatheter was used to deploy the subject flow diverter.After deployment follow-up angiography through the guide catheter, revealed small malposition of the distal and the proximal end of the subject flow diverter stent.Based on these findings, a balloon was guided to the target lesion using a guidewire.The balloon was inflated and angioplasty was performed at the distal end of the subject flow diverter stent.A dyna ct was then performed which showed improve apposition of the subject flow diverter stent to the vessel wall.However, there was concern for a filling defect at the distal end of the subject flow diverter stent.Follow-up angiography performed revealed platelet aggregation at the distal end of the subject flow diverter stent.The decision was made to administer further heparin boluses, intra-arterial integrilin bolus, and the patient was started on integrilin drip.Repeated injections revealed gradual resolution of platelet aggregation with no clinical sequalae.There was minimal malposition of the distal end of the subject flow diverter stent that was not clinically significant.A final follow-up angiogram demonstrated no sign of distal thromboembolism.The ae was noted to be resolved on (b)(6) 2021.According to the site the ae 'thrombosis' had a causal relationship with the subject flow diverter, the procedure and was possibly related to the dual antiplatelet therapy.No additional information is available.Additional information received on 22 jan 2026 stated that the imr reviewed evo-0219-009 ae13 (intermittent right-sided headache) as possibly related to the study device.This was previously reported by the site as not related to the study device.Patient experienced mild intermittent right-sided headaches on (b)(6) 2022.She noted it occurs in the same area her stent was placed, she had not taken any medication for this, and this had not resolved as of (b)(6) 2025.

Brand Name
SURPASS EVOLVE 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14453360
Report Number3008881809-2022-00235
Device Sequence Number19911166
Product Code OUT
UDI-Device Identifier07613327375251
UDI-Public(01)07613327375251(17)231216(10)22643759
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model NumberFDS45020
Device Catalogue NumberFDS45020
Device Lot Number22643759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT- 27 MICROCATHETER (STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).; TRANSFORM BALLOON (STRYKER).; UNKNOWN GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexFemale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American